Link between Seroquel and Heart Problems?
My psychiatrist put me on Seroquel approximately 4-5 years ago, on a low dose of 100mg, as a sleep aid.
Apparently it is used as an anti-psychotic in high doses, however in low doses it can be used as a sleep aid because of its anti-histamine properties (that are found in allergy pills for example that make you sleepy).
Fast forward to this past June, and I was diagnosed with Stage 4 Congestive Heart Failure, the “idiopathic cardiomyopathy” kind, idiopathic meaning the doctors don’t know how or why I now have this. It came on VERY suddenly.
I was hospitalized for a week, all of the ‘usual’ tests, and I was free of any clots or blockages. My ejection fraction was 20-25%.
Trying to find a cause:
A virus? I haven’t been sick in a long time, not even a cold.
I have never smoked or used illicit drugs; I have maybe a dozen alcoholic drinks per year, and there is no history of heart failure in my family. So they went through all of my current meds to see if there was a cause.
I have been on Seroquel (100mg), Clonazepam as needed, Wellbutrin, and Citalopram (20mg) for years.
After the doctors did some quick research, the Cardiologist took me off the Seroquel immediately, saying heart failure was a possible side effect, however extremely small the chance might be.
My psychiatrist has since told me “it’s not the Seroquel”.
It’s a long shot, but has anyone been told their Seroquel use led to heart failure?
Thank you for any help.